Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tl0100

Retin-A Question!

Recommended Posts

Hi, I am starting a regimen of 0.025% tretinoin cream & Doxy today. I have been reading so many posts about both of these products, & there is only one thing that I am still a bit uncertain with. Should I apply the cream over just my break-out area, of my entire face? I break out very [VERY] badly around my chin/mouth area, with the occasional pimples on the rest of my face. I also break out on my chest and back.. but at the moment my body acne is somewhat under control. Should I apply it to my chest and back at all?

Thank you for reading & for your help! Also, if you have any general advise for me... or if you were are taking these 2 products also.. please share with me!

:D

Share this post


Link to post
Share on other sites

congrats on your journey into clear skin!

Retin A is not a spot treatment, but rather a cream that speeds the exfoliation and turn over of the skin. You must apply the cream to your whole face 2 times a day (or how ever often your derm wants you to). This will also improve your complexion. As for your body acne your antibiotics will probably take care of that.

good luck and God bless

Share this post


Link to post
Share on other sites

I'm on the same medications, except for my Retin-a being .04%. I haven't started using the Retin-a yet actually because I'm a bit hesitant. I had a bad experience with Tazorac so I'm not sure how I'm going to react to the Retin-a.

I'm taking 100 mg capsules of Doxycycline twice daily. I have been on that for about a month now. The pills seemed to be helping for about the first three weeks because my skin was staying relatively clear. Within the past week I have had a mild breakout, so I'm not sure that the pills are really doing anything. Which means it's time to start on the Retin-a too, I guess.

You are supposed to apply Retin-a to the affected area(s) at bedtime. Which if you say you get occassional pimples on your entire face then you should apply it to your entire face, not just the worst areas. As was said before, Retin-a isn't a spot treatment. You can also use the Retin-a on your chest and back if needed and if directed to by your doctor. You are supposed to apply it, from my understanding, once a day at bedtime. The reason for that is because sunlight deactivates Retin-a.

Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×